Alert archive / Oklahoma / River Flood Advisories in 2020

River Flood Advisory 10, NWS Tulsa, OK

March 13, 2020Cherokee County, Delaware County, Oklahoma

NWS Tulsa, OK issued this river flood advisory at Mar 13, 2020, 7:52 PM CDT for Cherokee County, Delaware County, Oklahoma. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2020, 7:52 PM CDT (00:52 UTC)
Expired
Mar 14, 2020, 9:10 AM CDT
In force
13 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Cherokee County, OK, Delaware County, OK

The radar

The Tulsa radar (KINX), 60 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Flint Creek (OK) near Kansas (KNSO2). The gauge peaked at 7.68 ft at Mar 14, 2020, 5:00 PM CDT.

actionminormoderate51003/1403/15
Action stage
8 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07196000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Mar 13, 6:54 PM CDT, 58 minutes earlier.

Area forecast discussion, Mar 13, 6:54 PM CDT, 58 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
654 PM CDT Fri Mar 13 2020

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Rounds of showers with possible isolated thunder will continue to
spread across the CWA tonight and into Saturday ahead of a frontal
boundary forecast to push through the region Saturday. With the
rain showers...MVFR falling to LIFR/IFR conditions are expected to
over spread the CWA during the night from southwest to northeast.
During the day Saturday...rain showers and LIFR/IFR conditions
should continue ahead of the frontal boundary with mainly MVFR
conditions and north to northeast winds behind the boundary. This
boundary looks to move into Northeast Oklahoma during the morning
hours and into Northwest Arkansas for the afternoon. Will continue
with tempo groups for timing of potential showers and or storms.

&&

.PREV DISCUSSION... /Issued 326 PM CDT Fri Mar 13 2020/

DISCUSSION...
The large scale pattern over the Northern Hemisphere will not
change much at all during the next week. The net result will be
an unsettled pattern across the south central U.S. with periodic
chances of rain and thunderstorms. Heavy rainfall will become a
concern over the next several days, beginning with some potential
later tonight, and it appears possible severe weather chances may
ramp up some by late next week.

Presently a frontal boundary remains draped across central to
northeast Texas with a very dry low level airmass persisting
generally north of I-40. Broad warm conveyor belt east of
advancing shortwave in the desert southwest continues to bring
widespread showers across southeast OK while dry air still
winning out to the north. As warm advection regime strengthens
later tonight into Saturday as the shortwave opens up and
accelerates east, and this should result in showers spreading
more across northern areas with some potential for elevated
thunderstorms. An axis of relatively heavy rain amounts appears
likely overnight with amounts in the 1-2 inch range across east
central OK into northwest AR. This could result in minor flooding
at a few river points. Precip chances will decrease from the west
Saturday afternoon and evening.

Most of Sunday looks dry at this point but yet another wave will
be dropping south along east edge of pacific blocking high into
mean trough position along the west coast. Warm advection regime
will develop again by Sunday night into Monday and interact with
another frontal boundary forced south by northern stream energy,
again resulting in ramped up shower and isolated thunderstorm
chances Sunday night and Monday. The low will eventually begin to
move east mid to late week, with rain and thunderstorm chances
continuing until the low finally moves out into the plains. This
also may allow the warm sector to surge far enough north to offer
us our best chance of severe weather during the next week, likely
Thursday as it appears now.

Given the timing differences among operational models, will opt to
stick with the NBM, which captures the overall idea well enough.
Temperatures will remain fairly coll through most of the period,
but should trend upward later next week. Depending on the timing
of the late week system, either Thursday or Friday could end up
several degrees warmer than forecast.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   44  56  41  56 / 100  90   0   0
FSM   45  58  46  60 /  80 100  50   0
MLC   48  65  46  60 /  90  90  30  10
BVO   42  52  38  53 / 100  80   0   0
FYV   43  56  41  57 /  90 100  40   0
BYV   40  50  38  52 /  90 100  40   0
MKO   45  57  43  57 / 100  90  10   0
MIO   41  51  39  54 / 100  90  10   0
F10   45  60  43  57 / 100  90  10   0
HHW   50  66  51  63 /  80  80  50  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....20
Hazardous weather outlook, Mar 13, 5:13 PM CDT, 2 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
513 PM CDT Fri Mar 13 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
513 PM CDT Fri Mar 13 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

FLASH FLOOD.
	RISK...Limited.
	AREA...Mainly north of Interstate 40.
    ONSET...Late Evening.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Several waves of showers are expected through the overnight
hours. Locally heavy rainfall will be possible, especially later
tonight across northeast Oklahoma into northwest Arkansas.
Isolated thunderstorms will be possible as well, but severe
weather is not expected.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY through MONDAY...Thunderstorm Potential.
TUESDAY through THURSDAY...Thunderstorm Potential...Heavy Rain Potential.

EXTENDED DISCUSSION...
Areas of rain will be ongoing across eastern Oklahoma and
northwest Arkansas early Saturday, with precipitation tapering
off during the afternoon. While Sunday should remain mostly dry,
an active and wet pattern will set up for most of next week. There
will be near daily chances for showers and a few thunderstorms
for all or parts of the area, with the potential for strong to
severe storms late next week as an upper level system lifts into
the Plains.

The flood threat will increase through the week with some river
basins, especially the Illinois and Neosho, likely seeing
impacts.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 7:51 PM CDTRiver Flood WarningTSAAdair, Delaware13 hr
Mar 13, 7:51 PM CDTRiver Flood WarningTSAAdair, Cherokee, Delaware48 hr
Mar 13, 7:51 PM CDTRiver Flood WarningTSACherokee72 hr
Mar 14, 4:40 AM CDTAreal Flood AdvisoryTSAWashington110 min
Mar 14, 8:50 AM CDTRiver Flood WarningTSAOttawa35 hr
Mar 14, 9:08 AM CDTRiver Flood AdvisoryTSAAdair, Cherokee, Delaware36 hr
Mar 14, 9:08 AM CDTRiver Flood AdvisoryTSACherokee36 hr
Mar 14, 1:58 PM CDTRiver Flood WarningTSAAdair, Delaware29 hr
Mar 14, 1:58 PM CDTRiver Flood WarningTSAAdair, Cherokee, Delaware35 hr
Mar 14, 1:58 PM CDTRiver Flood WarningTSACherokee38 hr

Nearby

River Flood Advisories in Oklahoma, 2020Every river flood advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.